1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 1 Lantus and hypo !!

Discussion in 'Ask A Question' started by aileenmoore00, Apr 12, 2017.

  1. aileenmoore00

    aileenmoore00 Type 1 · Member

    Messages:
    19
    Likes Received:
    10
    Trophy Points:
    63
    My sugar level has been very high for a long period of time. With a hbac1 of 10.4%. Yes I know it's bad but I'm working on it.

    In the last two weeks of testing I have woken up with a bg lower than 2.6, pretty much every morning. I take Lantus in the evening and having been injecting 21 units for quite a while and have had no problems until now.

    I have tried reducing Lantus to 17 units for still wake up hypo. It's getting frustrating, I'm exhausted for work, I can't do my driving lessons, hospital don't seem to care anymore.

    Any suggestions on what to do with Lantus and why my body's suddenly changed?
     
  2. Dairygrade

    Dairygrade Type 1 · Well-Known Member

    Messages:
    315
    Likes Received:
    193
    Trophy Points:
    103
    Hi not sure why you lantus has suddenly started doing this i take it at night without problems why do you say hos doesn't care anymore they have a duty to take care of you can you not see your doctor and explain what's happening as its not good for you to have sugars that low you certainly need to see a specialist to get your night time units sorted let us know how you get on?
     
  3. tim2000s

    tim2000s Type 1 · Expert
    Retired Moderator

    Messages:
    8,924
    Likes Received:
    11,804
    Trophy Points:
    198
    Hi @aileenmoore00 - welcome to the forum. There have been many examples of people having issues with overnight hypos as a result of using Lantus. Your first port of call is probably to change your injection time from evening to morning so that you can observe what is happening and manage it more carefully. Your other option is to basal test overnight and get up at two hourly intervals to blood test and understand the pattern.

    Either of these will require a bit of consideration on your point, but both are valid approaches. If these don't resolve your issues, you may want to return to the clinic and request a change of basal insulin.
     
    • Like Like x 1
  4. aileenmoore00

    aileenmoore00 Type 1 · Member

    Messages:
    19
    Likes Received:
    10
    Trophy Points:
    63
    Hiya, thank you for your reply. I currently have the libre sensor so I can see what my bloods are doing during the night. I tested at around 2am this morning and my level was 9.8. It then slowly drops and I go hypo around 6am. I have decreased my Lantus from 21 units to 17. As for the hospital I try get in contact with them but they never have time for me and sometimes it seems like it's just a job for them not realising it's a big effect on our lives and that it carries on for us once we leave the hospital
     
  5. tim2000s

    tim2000s Type 1 · Expert
    Retired Moderator

    Messages:
    8,924
    Likes Received:
    11,804
    Trophy Points:
    198
    My suspicion is that your lantus is being used in part to cover for lower levels of bolus on your food. I think it might be worth you doing a basal test properly (this is a good guide - https://mysugr.com/basal-rate-testing/) as I suspect that when you eat no food for six hours during the day, you'll see your glucose levels dropping more than you expect. When you start to see these things happening, there's usually some form of explanation. Your other option, if you are continuing to struggle overnight, is to move Lantus to the morning so that you have a much better handle on what happens in those first dew hours, as you are awake.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook